Alleviation of Alopecia after Switching from Escitalopram to Duloxetine: a Case Report


Kocbiyik S., Batmaz S., Turhan L., Yuncu O. A. , ÇAYKÖYLÜ A.

DUSUNEN ADAM-JOURNAL OF PSYCHIATRY AND NEUROLOGICAL SCIENCES, vol.29, no.1, pp.76-78, 2016 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 29 Issue: 1
  • Publication Date: 2016
  • Doi Number: 10.5350/dajpn2016290108
  • Title of Journal : DUSUNEN ADAM-JOURNAL OF PSYCHIATRY AND NEUROLOGICAL SCIENCES
  • Page Numbers: pp.76-78

Abstract

Many psychotropic drugs, including SSRIs, lithium, carbamazepine, valproate, vigabatrin, antipsychotics, benzodiazepines, and tricyclic antidepressants have been implicated in cases with alopecia. Drugs may cause a variety of dermatological side effects, ranging from mild hair loss to total alopecia, from hypertrichosis to hirsutism. In this paper, we present a case where alopecia emerged due to escitalopram, and where this side effect was alleviated after switching to duloxetine; we also review the literature for antidepressant-related alopecia.